MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.420S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as 182 cm.Date of arthritis onset is unknown.Additional procode: hwc complainant part is not expected to be returned for manufacturer review/investigation.Code (b)(4) used to capture surgical intervention and device removal.Manufacturing location: (b)(4); manufacturing date: november 12, 2004; expiration date: october 31, 2013; part: 456.420s, lot: 4874753 (sterile) - 11mm/130 deg ti cann troch fixation nail 400mm/right - sterile.Quantity 11.Component parts reviewed: 456.314.3 - trochanteric fixation nail lock driver tfn, bp 55, lot 5056536; 456.315.2 - trochanteric fixation nail lock 130 deg lock prong tfn, bp 55, lot 5073905; 21069 - raw material lot bp-80 lot - 4706428 received for titanium meet specification.Inspection sheet for inspect dimensional & final inspection met inspection acceptance criteria.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an open reduction internal fixation (orif) to treat a femur fracture on an unknown date.Patient was implanted with trochanteric fixation nail advanced (tfna) consisting of a nail, helical blade and two 5.0mm locking screws.Patient underwent revision surgery on (b)(6) 2018 to remove the tfna construct and replace it with a total hip due to arthritis.There was no issue with the nail, helical blade or locking screws.The hardware was removed without incident or surgical delay.Routine intraoperative x-rays standard for the procedure were taken.Explanted hardware was discarded by the hospital.The procedure was completed successfully, and the patient was reported as stable.This report is for a 11mm/130 deg ti cann troch fixation nail 400mm/right-ster.This is report 1 of 4 for (b)(4).

Brand Name
11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7554706
Report Number2939274-2018-52343
Device Sequence Number2029633
Product Code HSB
UDI-Device Identifier10886982227867
UDI-Public(01)10886982227867
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model Number456.420S
Device Catalogue Number456.420S
Device Lot Number4874753
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight108